MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100S CASSETTE; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100S CASSETTE; STERRAD® EQUIPMENT
Catalog Number 10113
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported using an expired sterrad® 100s cassette in a sterrad® 100s sterilizer and the load was released for use on patient(s).They stated the sterrad® did not reject the cassette and the cycle completed.The customer noticed the error when reviewing the printout on (b)(6) 2018 for a cycle cancellation of another issue.When the customer noticed the error, they immediately removed and discarded the cassette.There is no report of any infection or injury as a result of this issue.As a matter of policy, advanced sterilization products (asp) has decided to report cases where a customer reports using expired an sterrad® 100s cassette and the load has been released and used on patient(s) since sterilization cannot be guaranteed.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device batch record, trending analysis by lot number, and system risk analysis (sra).The batch record review did not reveal any indication on a deviating quality profile for this batch.No quality issues were reported.All in-process controls corresponded to the specification.Trending analysis by lot number for the issue of use of expired product - confirmed load not recalled was reviewed within the past six months and trending was not exceeded.The sra indicates the risk associated with exposure to toxic or corrosive material is "low." the customer discarded the cassette and therefore not available for evaluation.However, photos were provided which confirmed the expiration date on the cassette.While the photographs provided by the customer confirm the use of expired product, the cause of the issue is not verified since the suspect cassette was discarded by the customer.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100S CASSETTE
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key7865550
Report Number2084725-2018-00702
Device Sequence Number1720239
Product Code MLR
UDI-Device Identifier10705037014583
UDI-Public10705037014583
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Catalogue Number10113
Device Lot Number17H066
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERRAD® 100S STERILIZER SERIAL #: (B)(4)